Involve: A Journal of Mathematics

  • Involve
  • Volume 11, Number 4 (2018), 585-608.

Explicit representations of 3-dimensional Sklyanin algebras associated to a point of order 2

Daniel J. Reich and Chelsea Walton

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


The representation theory of a 3-dimensional Sklyanin algebra S depends on its (noncommutative projective algebro-) geometric data: an elliptic curve E in 2, and an automorphism σ of E given by translation by a point. Indeed, by a result of Artin, Tate, and van den Bergh, we have that S is module-finite over its center if and only if σ has finite order. In this case, all irreducible representations of S are finite-dimensional and of at most dimension |σ|.

In this work, we provide an algorithm in Maple to directly compute all irreducible representations of S associated to σ of order 2, up to equivalence. Using this algorithm, we compute and list these representations. To illustrate how the algorithm developed in this paper can be applied to other algebras, we use it to recover well-known results about irreducible representations of the skew polynomial ring 1[x,y].

Article information

Involve, Volume 11, Number 4 (2018), 585-608.

Received: 14 October 2016
Revised: 8 February 2017
Accepted: 22 February 2017
First available in Project Euclid: 28 March 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16S38: Rings arising from non-commutative algebraic geometry [See also 14A22] 16G99: None of the above, but in this section 16Z05: Computational aspects of associative rings [See also 68W30]

Azumaya locus irreducible representation Maple algorithm 3-dimensional Sklyanin algebra


Reich, Daniel J.; Walton, Chelsea. Explicit representations of 3-dimensional Sklyanin algebras associated to a point of order 2. Involve 11 (2018), no. 4, 585--608. doi:10.2140/involve.2018.11.585.

Export citation


  • M. Artin, J. Tate, and M. Van den Bergh, “Some algebras associated to automorphisms of elliptic curves”, pp. 33–85 in The Grothendieck Festschrift, I, edited by P. Cartier et al., Progr. Math. 86, Birkhäuser, Boston, 1990.
  • M. Artin, J. Tate, and M. Van den Bergh, “Modules over regular algebras of dimension $3$”, Invent. Math. 106:2 (1991), 335–388.
  • G. Bellamy, D. Rogalski, T. Schedler, J. T. Stafford, and M. Wemyss, Noncommutative algebraic geometry, Mathematical Sciences Research Institute Publications 64, Cambridge Univ. Press, 2016.
  • K. A. Brown and K. R. Goodearl, “Homological aspects of Noetherian PI Hopf algebras of irreducible modules and maximal dimension”, J. Algebra 198:1 (1997), 240–265.
  • K. A. Brown and K. R. Goodearl, Lectures on algebraic quantum groups, Birkhäuser, Basel, 2002.
  • A. M. Cohen and J. W. Knopper, “GAP package GBNP: computing Gröbner bases of noncommutative polynomials”, software package, 2016,
  • K. De Laet and L. Le Bruyn, “The geometry of representations of 3-dimensional Sklyanin algebras”, Algebr. Represent. Theory 18:3 (2015), 761–776.
  • N. Iyudu and S. Shkarin, “Three dimensional Sklyanin algebras and Gröbner bases”, J. Algebra 470 (2017), 379–419.
  • J. C. McConnell and J. C. Robson, Noncommutative Noetherian rings, revised ed., Graduate Studies in Mathematics 30, American Mathematical Society, Providence, RI, 2001.
  • S. P. Smith and J. Tate, “The center of the $3$-dimensional and $4$-dimensional Sklyanin algebras”, $K$-Theory 8:1 (1994), 19–63.
  • K. E. Smith, L. Kahanpää, P. Kekäläinen, and W. Traves, An invitation to algebraic geometry, Springer, New York, 2000.
  • J. T. Stafford and M. Van den Bergh, “Noncommutative curves and noncommutative surfaces”, Bull. Amer. Math. Soc. $($N.S.$)$ 38:2 (2001), 171–216.
  • C. Walton, “Representation theory of three-dimensional Sklyanin algebras”, Nuclear Phys. B 860:1 (2012), 167–185.